MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PLATE, MTP FUSION, 5 DEG, MED, RIGHT

MEDLINE INDUSTRIES INC.; PLATE, MTP FUSION, 5 DEG, MED, RIGHT
Catalog Number MPP1005R
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a patient underwent a metatarsal-phalangeal joint (mtp) arthrodesis procedure on (b)(6) 2018 and when the patient returned to the doctor for a follow up appointment on 3/27/2019 it was noted that the implanted plate was broken.The broken plate was noticed when the follow-up x-ray was performed.There was no obvious impact to the fusion that was performed and the patient was asymptomatic.The plate remained implanted with no surgical intervention performed related to the broken plate.There was no report of any adverse patient consequence or effect on the patient's fusion as a result of the incident.There was no serious injury, follow-up medical care or medical intervention required.The device is not being returned to medline for evaluation.A root cause could not be determined at this time.The doctor reported that the patient was moderately compliant with post-operative instruction other than transitioning back to normal shoes too early.No additional information is available at the time of this report.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during a patient's three month follow up visit with the doctor the implanted metatarsal-phalangeal joint (mtp) fusion plate was noted during x-ray to be broken.

Common Device Name
PLATE, MTP FUSION, 5 DEG, MED, RIGHT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8486594
Report Number1417592-2019-00042
Device Sequence Number19272797
Product Code HRS
UDI-Device Identifier10888277363946
UDI-Public10888277363946
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPP1005R
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight100